MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10438577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Asystole (4442)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient, approximately 75 years old, underwent a right sided atrial tachycardia ablation procedure with a reprocessed soundstar catheter and the patient experienced asystole, which requested external pacing.In addition, the patient experienced chest pain and pericardial effusion due to cardiac perforation treated with pericardiocentesis with a non-sterilmed qdot catheter.The patient complained of chest pain during the procedure after about 15 minutes or more into the case.The chest pain was believed to be from pacing and the procedure continued.A couple of minutes after the patient complained of chest pain, a pericardial effusion was noticed and confirmed using the intracardiac echocardiography (ice) soundstar catheter.The pericardial effusion was due to cardiac perforation.There was no pericardial effusion at baseline.The medical intervention provided was intubation and pericardiocentesis in which 150ml of fluid was removed.The patient already had a left bundle block from the start of the procedure.The decanav catheter and qdot catheter were pulled back to the sheath and the ice catheter remained in the right ventricle.The physician maneuvered the soundstar catheter and the soundstar catheter bumped into the right bundle of his.The patient went asystole.The asystole was confirmed on the 12-lead signal displayed on the carto 3 system and the recording system.The staff used a defibrillator to externally pace the patient and the patient's heart rhythm eventually recovered.The procedure was aborted.The last known patient status was stable.The patient¿s outcome of the adverse event was stable and recovered.The patient stayed overnight for observation.The procedural act (activated clotting time) was above 300.Approximately two catheter exchanges occurred during the procedure.No transseptal puncture site was performed and no ablation occurred because of the staff's concerns for the patient¿s wellbeing.The event occurred during maneuvering catheters in chamber and setting up to do an electrophysiology study.The patient did not require cardiac surgery.The patient was under general anesthesia for one hour, and local anesthesia for 30 minutes.The physician¿s opinion was that the cancellation of the procedure did not contribute to a death or a serious injury to the patient.The physician is unsure on the cause of the adverse events.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24570915
Report Number2134070-2026-00005
Device Sequence Number8354863
Product Code OWQ
UDI-Device Identifier10888551014441
UDI-Public(01)10888551014441(17)260820(10)2240352
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Catalogue NumberBIO10438577
Device Lot Number2240352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite